Alert archive / Virginia / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 183, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at Aug 14, 2021, 5:33 PM EDT for 5 counties in Virginia. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 14, 2021, 5:33 PM EDT (21:33 UTC)
- Expired
- Aug 14, 2021, 6:15 PM EDT
- In force
- 42 min
- Issued by
- NWS Wakefield, VA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Charles City County, VA, City of Williamsburg, VA, James City County, VA, Prince George County, VA, Surry County, VA
The radar
The Norfolk radar (KAKQ), 23 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 14, 6:00 PM EDT | TSTM WND DMG | 1 Wnw Jamestown, VA | WIRES DOWN RESULTING IN A POWER OUTAGE. TIME ESTIMATED FROM RADAR. ADDITIONAL WIRES AREAS OF WIRES DOWN WERE ALSO REPORTED ACROSS THE COUNTY. |
| Aug 14, 6:00 PM EDT | TSTM WND DMG | 4 Nw Surry, VA | TREES DOWN ACROSS SWANNS POINT RD NEAR CAMP PIPSICO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 12:00Z, 9.6 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2533 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 69 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.7
The text
As transmitted.
001 WUUS51 KAKQ 142133 SVRAKQ VAC036-095-149-181-830-142215- /O.NEW.KAKQ.SV.W.0183.210814T2133Z-210814T2215Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Wakefield VA 533 PM EDT Sat Aug 14 2021 The National Weather Service in Wakefield has issued a * Severe Thunderstorm Warning for... Southeastern Charles City County in east central Virginia... East central Prince George County in south central Virginia... Northern Surry County in southeastern Virginia... Southwestern James City County in southeastern Virginia... The City of Williamsburg in southeastern Virginia... * Until 615 PM EDT. * At 533 PM EDT, a severe thunderstorm was located near Claremont, moving east at 10 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to trees and powerlines. * Locations impacted include... Williamsburg, Claremont, Surry, College Of William And Mary, Scotland, Jamestown, Cabin Point, Taylors Corner, Chippokes State Park, Spring Grove, Brandon, Bacons Castle, Governors Land, Alliance and Williamsburg Airport. # # PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. Please report severe weather by calling 757-899-2415, posting to the NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA. && LAT...LON 3714 7706 3726 7705 3727 7671 3710 7672 TIME...MOT...LOC 2133Z 277DEG 10KT 3718 7697 HAIL THREAT...RADAR INDICATED MAX HAIL SIZE...<.75 IN WIND THREAT...RADAR INDICATED MAX WIND GUST...60 MPH $$ Butner
2 follow-up statements
256
WWUS51 KAKQ 142152
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
552 PM EDT Sat Aug 14 2021
VAC036-149-142201-
/O.CAN.KAKQ.SV.W.0183.000000T0000Z-210814T2215Z/
Charles City VA-Prince George VA-
552 PM EDT Sat Aug 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CHARLES CITY AND
EAST CENTRAL PRINCE GEORGE COUNTIES IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3713 7696 3724 7697 3724 7696 3722 7692
3722 7688 3725 7688 3727 7671 3710 7672
TIME...MOT...LOC 2151Z 273DEG 11KT 3718 7690
$$
VAC095-181-830-142215-
/O.CON.KAKQ.SV.W.0183.000000T0000Z-210814T2215Z/
Surry VA-James City VA-City of Williamsburg VA-
552 PM EDT Sat Aug 14 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR NORTHEASTERN SURRY...AND SOUTHWESTERN JAMES CITY COUNTIES AND THE
CITY OF WILLIAMSBURG...
At 551 PM EDT, a severe thunderstorm was located near Surry, moving
east at 15 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Williamsburg, Claremont, Surry, Jamestown, Scotland, Bacons Castle,
Chippokes State Park, Governors Land, Alliance and Williamsburg
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3713 7696 3724 7697 3724 7696 3722 7692
3722 7688 3725 7688 3727 7671 3710 7672
TIME...MOT...LOC 2151Z 273DEG 11KT 3718 7690
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Butner833
WWUS51 KAKQ 142208
SVSAKQ
Severe Weather Statement
National Weather Service Wakefield VA
608 PM EDT Sat Aug 14 2021
VAC095-181-830-142218-
/O.EXP.KAKQ.SV.W.0183.000000T0000Z-210814T2215Z/
Surry VA-James City VA-City of Williamsburg VA-
608 PM EDT Sat Aug 14 2021
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SURRY...AND
SOUTHWESTERN JAMES CITY COUNTIES AND THE CITY OF WILLIAMSBURG WILL
EXPIRE AT 615 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Wakefield.
LAT...LON 3713 7696 3724 7697 3724 7696 3722 7692
3722 7688 3725 7688 3727 7671 3710 7672
TIME...MOT...LOC 2208Z 277DEG 10KT 3717 7685
$$
ButnerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:01 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Aug 14, 3:01 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
301 PM EDT Sat Aug 14 2021
.SYNOPSIS...
A cold front will cross the area tonight, then stall over the
Carolinas Sunday and Monday. Several waves of low pressure will
move along this boundary, resulting in unsettled weather conditions
through mid week.
&&
.NEAR TERM /UNTIL 6 AM SUNDAY MORNING/...
As of 300 PM EDT Saturday...
Heat advsry conts thru 22Z for areas east of I95 except the lwr Md
ern shore.
The cold front now apprchg the mts from the nw with a leading sfc
trof east of the mts. Storms are rapidly dvlpng along this trof attm
and expect this trend to cont along with an increase in areal coverage
over the next svrl hrs as they move ese. Even a few sea-breeze cells
dvlpng as well. Svr threat conts through about 00Z for damaging wind
gusts and locally hvy downpours. Will have the highest PoPs and
enhanced wording until then. Pcpn tapers off later this eve and
overnite as the front sags south across the area. Lows upr 60s nw
to mid 70s se.
&&
.SHORT TERM /6 AM SUNDAY MORNING THROUGH TUESDAY NIGHT/...
As of 300 PM EDT Saturday...
The front will stall then slowly wash out across the Carolinas
Sun thru Tue with svrl waves of low pres progged to move east.
The first such wave is late Sun aftrn/Sun nite where likely to
cat PoPs will be in the grids across the Piedmont with chc PoPs
across the east. Although the threat for any svr storms will be
low, it appears the threat here will be anthr round of lclly hvy
rainfall. Would like to see how much rain we get tonite before
considering any flood related headlines. Addntl waves of low
pres will keep PoP chcs alive both Mon and Tues, highest PoPs
west, lower east. Cooler as the high to the north keeps an onshore
flow going thru the period. Highs each day from the lwr 80s north
to mid 80s south.
&&
.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
As of 300 PM EDT Saturday...
High pressure shifts off the New England coast late next week. Waves
of moisture from the south and se will likely keep the threat for
shwrs/storms going each day. Given the continued westward movement
of Fred, will cap PoPs across the Piedmont at 40-50% with 20-30%
across the east for now. Highs Wed 80-85, mid 80s Thurs and mid-upr
80s Fri/Sat. Lows upr 60s-lwr 70s.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
As of 130 PM EDT Saturday...
VFR conditions to start the forecast period will quickly deteriorate
late this aftrn and evening as convection develops along the Blue
Ridge then tracks se across the area. RIC/SBY will be the first
to see TSRA's with PHF/ORF closer to sunset and ECG after sunset.
Lcl IFR VSBYS in hvy downpours and MVFR CIGS will accompany the
convection. Gusty winds are psbl with gusts aoa 35kts. Otw, VRBL
winds aob 10 kts become north Sun.
Some guidance suggests CIGS drop to near 1K FT late tonite across
the north behind a cold front. Did not go that low but did show
a BKN SC layer at RIC/SBY.
Outlook...
The front will likely stall near the NC/VA border resulting in
a prolonged period of MVFR conditions into early next week.
Periods of MVFR ceiling and showers/storms will persist Monday
and Tuesday as tropical moisture streams north into the area.
&&
.MARINE...
As of 300 PM EDT Saturday...
Afternoon wx analysis shows a weak sfc trough near the local
waters, with a cold front still to our NW. High pressure remains
over the wrn Atlantic (well offshore of the local area), with a
second ~1026mb sfc high now centered over the wrn Great Lakes. Winds
are generally SW 5-10 kt over the marine area, with a local sea
breeze component evident once again. Waves are ~1 ft, with 2-3 ft
seas.
Sub-SCA conditions are expected to prevail for the remainder of the
weekend into early next week. The aforementioned cold front drops
across the waters from NW to SE late tonight through Sunday, with
winds turning to the N then NE following the FROPA by Sunday. Wind
probs continue to keep winds sub-SCA, but a period of 10-15 kt NE
winds is likely over the coastal waters N of Cape Charles and across
much of the Ches Bay on Sun. Timing for these winds is during the
morning north/midday-aftn in the lower bay and SE VA coastal waters.
Highest gusts (to ~20 kt) are still expected to remain confined to
the coastal waters N of Parramore Island. Winds veer to the E and
diminish to 5-10 kt by Sunday night.
Winds remain onshore into early next week, as the weakening cold
front stalls across the coast of eastern NC just south of the region
and washes out. Winds become S-SE by midweek, remaining sub-SCA
throughout the period. Seas will generally be 2-3 ft through early
next week...with 1-2 ft waves on the Bay.
Will maintain a low risk for rip currents through the remainder of
the weekend (and Monday).
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...Heat Advisory until 6 PM EDT this evening for NCZ012>017-
030>032-102.
VA...Heat Advisory until 6 PM EDT this evening for VAZ076>078-
081>090-092-093-095>098-100-518-520-522>525.
MARINE...None.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...MPR
LONG TERM...MPR
AVIATION...MPR
MARINE...ERIHazardous weather outlook, Aug 14, 3:20 PM EDT, 2 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Wakefield VA 320 PM EDT Sat Aug 14 2021 MDZ021>025-VAZ048-060>062-064>069-075-079-080-099-509>517-519-521- 151930- Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches- Fluvanna-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg- Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Brunswick-Dinwiddie- Accomack-Western Louisa-Eastern Louisa-Western Hanover- Eastern Hanover-Western Chesterfield- Eastern Chesterfield (Including Col. Heights)- Western Henrico (Including the City of Richmond)-Eastern Henrico- Western King William-Western King and Queen-Western Essex- 320 PM EDT Sat Aug 14 2021 This Hazardous Weather Outlook is for southeast Maryland, central Virginia, east central Virginia, north central Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Slow moving thunderstorms just ahead of a cold front will result in the potential for localized flash flooding tonight. In addition, isolated severe storms with damaging wind gusts are possible early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. NCZ012>017-030>032-102-VAZ076>078-081>090-092-093-095>098-100-518- 520-522>525-151930- Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck- Bertie-Chowan-Perquimans-Eastern Currituck-Richmond-Northumberland- Lancaster-Prince George-Charles City-New Kent-Gloucester-Middlesex- Mathews-Greensville-Sussex-Surry-James City-Southampton- Isle of Wight-Norfolk/Portsmouth-Suffolk-Chesapeake-Virginia Beach- Eastern King William-Eastern King and Queen-Eastern Essex-York- Newport News-Hampton/Poquoson- 320 PM EDT Sat Aug 14 2021 ...HEAT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast North Carolina, east central Virginia, eastern Virginia, south central Virginia and southeast Virginia. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Slow moving thunderstorms just ahead of a cold front will result in the potential for localized flash flooding tonight. In addition, isolated severe storms with damaging wind gusts are possible early this evening. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Aug 14, 5:04 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Wakefield VA
504 PM EDT Sat Aug 14 2021
VAZ511-512-515-142145-
Eastern Hanover VA-Western Hanover VA-
Western Henrico (Including the City of Richmond) VA-
504 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of northwestern Henrico
County and the City of Richmond through 545 PM EDT...
At 503 PM EDT, Doppler radar was tracking a developing strong
thunderstorm over Laurel, or near Tuckahoe. This storm was nearly
stationary.
HAZARD...Winds in excess of 30 mph. Heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Rainfall 1 to 2 inches is possible which
may result in minor localized flooding.
This strong thunderstorm will be near...
Richmond, Mechanicsville, University Of Richmond, Laurel, Lakeside
and Glen Allen around 545 PM EDT.
Other locations impacted by this storm include Solomons Store, Atlee,
Ashcake, Greendale, Hanover Airport, Roslyn Hills, Dumbarton, Elmont,
Short Pump and Longdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3768 7764 3774 7750 3766 7730 3761 7741
3762 7741 3764 7742 3761 7745 3759 7744
3753 7758 3754 7760 3755 7760 3756 7762
3758 7763 3759 7762 3760 7764 3764 7765
TIME...MOT...LOC 2103Z 298DEG 2KT 3765 7754
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ALBSpecial weather statement, Aug 14, 5:04 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Wakefield VA
504 PM EDT Sat Aug 14 2021
VAZ065-142145-
Mecklenburg VA-
504 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southwestern
Mecklenburg County through 545 PM EDT...
At 504 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hitesburg, or near Virgilina, moving east at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Clarksville, Buffalo Springs, Nelson, Buffalo Junction, Finchley and
John H Kerr Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
If on or near John Kerr Reservoir get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
10 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3658 7872 3664 7871 3667 7870 3668 7870
3669 7868 3669 7865 3667 7862 3665 7858
3669 7864 3670 7865 3674 7862 3675 7851
3661 7848 3654 7849 3654 7873 3656 7874
TIME...MOT...LOC 2104Z 266DEG 8KT 3660 7876
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...45 MPH
ButnerLocal storm report, Aug 14, 5:12 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
512 PM EDT SAT AUG 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL CREWE 37.18N 78.13W
08/14/2021 M0.75 INCH NOTTOWAY VA LAW ENFORCEMENT
&&Special weather statement, Aug 14, 5:19 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Wakefield VA
519 PM EDT Sat Aug 14 2021
VAZ087-088-092-142200-
Sussex VA-Southampton VA-Greensville VA-
519 PM EDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of southeastern
Greensville, central Southampton and southeastern Sussex Counties
through 600 PM EDT...
At 518 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles east of Green Plain to Claresville.
Movement was northeast at 10 mph.
HAZARD...Winds in excess of 30 mph. Heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Rainfall 1 to 2 inches is possible which
may result in minor localized flooding.
Strong thunderstorms will be near...
Sussex around 600 PM EDT.
Other locations impacted by these storms include Adams Grove, Gray,
Grizzard, Lanes Corner, Yale, Lumberton, Bryants Corner, Manry,
Worrell and Littleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3690 7700 3694 7727 3657 7762 3659 7728
TIME...MOT...LOC 2118Z 215DEG 10KT 3674 7732 3663 7744
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
ALBSpecial weather statement, Aug 14, 5:24 PM EDT, 9 minutes before
Special Weather Statement
National Weather Service Wakefield VA
524 PM EDT Sat Aug 14 2021
VAZ082-089-090-142215-
Charles City VA-Surry VA-James City VA-
524 PM EDT Sat Aug 14 2021
...A strong thunderstorm will impact portions of southeastern Charles
City, northwestern Surry and southwestern James City Counties through
615 PM EDT...
At 524 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cabin Point, or near Claremont, moving east at 10 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Minor damage to outdoor objects is possible.
Locations impacted include...
Claremont, Surry, Cabin Point, Spring Grove and Oak Hill Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3715 7708 3717 7708 3719 7707 3719 7704
3720 7704 3720 7703 3721 7701 3722 7702
3723 7701 3725 7697 3724 7695 3724 7692
3725 7690 3725 7687 3724 7686 3724 7682
3709 7682
TIME...MOT...LOC 2124Z 280DEG 7KT 3719 7704
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
ButnerSpecial weather statement, Aug 14, 5:25 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service Wakefield VA
525 PM EDT Sat Aug 14 2021
VAZ065>067-079-080-142230-
Lunenburg VA-Mecklenburg VA-Nottoway VA-Dinwiddie VA-Brunswick VA-
525 PM EDT Sat Aug 14 2021
...Strong thunderstorms will impact portions of Lunenburg, Nottoway,
Dinwiddie and northern Brunswick Counties through 630 PM EDT...
At 524 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Spainville to near Blackstone to near
Keysville. Movement was southeast at 25 mph.
HAZARD...Winds 40 to 50 mph. Heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Rainfall 1 to 2 inches is possible which
may result in minor localized flooding.
Strong thunderstorms will be near...
Nottoway around 530 PM EDT.
Blackstone and Spainville around 535 PM EDT.
Fort Pickett around 540 PM EDT.
Wilsons and Dundas around 545 PM EDT.
Lunenburg around 550 PM EDT.
Victoria around 555 PM EDT.
Kenbridge around 600 PM EDT.
Alberta around 605 PM EDT.
Other locations impacted by these storms include Bacons Fork, North
Wellville, Cochran, Irby, Wilburn, Gills Corner, Arvins Store,
Dolphin, Murdocks and Forkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Strong wind gusts are possible with these storms. These wind gusts
are capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3701 7846 3708 7815 3727 7812 3712 7748
3688 7761 3689 7764 3687 7764 3690 7765
3689 7766 3684 7766 3674 7818 3691 7849
TIME...MOT...LOC 2124Z 298DEG 21KT 3719 7801 3705 7808 3698 7846
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...45 MPH
ALBThe office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 8:35 PM EDT | Special Marine Warning | AKQ | 40 min | |
| Aug 13, 9:03 PM EDT | Special Weather Statement | AKQ | Accomack | 42 min |
| Aug 13, 9:13 PM EDT | Special Marine Warning | AKQ | 62 min | |
| Aug 14, 12:02 AM EDT | Special Weather Statement | AKQ | Cumberland, Goochland, Powhatan | 43 min |
| Aug 14, 12:50 AM EDT | Special Weather Statement | AKQ | Caroline | 25 min |
| Aug 14, 1:31 AM EDT | Special Weather Statement | AKQ | King George | 29 min |
| Aug 14, 3:55 AM EDT | Heat Advisory | AKQ | Charles City, Essex, Gloucester, Greensville, James City, King and Queen and 23 more | 14 hr |
| Aug 14, 3:00 PM EDT | Special Weather Statement | AKQ | Cumberland | 45 min |
| Aug 14, 3:07 PM EDT | Special Weather Statement | AKQ | Fluvanna | 38 min |
| Aug 14, 3:14 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Aug 14, 3:38 PM EDT | Special Marine Warning | AKQ | 37 min | |
| Aug 14, 3:48 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 27 min |
| Aug 14, 3:54 PM EDT | Special Weather Statement | AKQ | Cumberland | 36 min |
| Aug 14, 4:00 PM EDT | Areal Flood Advisory | AKQ | City of Virginia Beach | 54 min |
| Aug 14, 4:01 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Cumberland, Lunenburg, Nottoway, Prince Edward | 44 min |
| Aug 14, 4:02 PM EDT | Special Weather Statement | AKQ | Caroline | 43 min |
| Aug 14, 4:05 PM EDT | Severe Thunderstorm Warning | AKQ | Caroline, Hanover | 40 min |
| Aug 14, 4:09 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Aug 14, 4:16 PM EDT | Severe Thunderstorm Warning | AKQ | City of Virginia Beach | 44 min |
| Aug 14, 4:44 PM EDT | Special Weather Statement | AKQ | Amelia, Chesterfield, Henrico | 46 min |
| Aug 14, 4:44 PM EDT | Severe Thunderstorm Warning | AKQ | Amelia, Lunenburg, Nottoway, Prince Edward | 46 min |
| Aug 14, 4:48 PM EDT | Special Marine Warning | AKQ | 42 min | |
| Aug 14, 4:48 PM EDT | Special Weather Statement | AKQ | York | 42 min |
| Aug 14, 4:50 PM EDT | Special Weather Statement | AKQ | Charles City | 40 min |
| Aug 14, 4:54 PM EDT | Flash Flood Warning | AKQ | City of Virginia Beach | 2 hr |
| Aug 14, 4:58 PM EDT | Areal Flood Advisory | AKQ | City of Virginia Beach | 3 hr |
| Aug 14, 4:59 PM EDT | Special Weather Statement | AKQ | City of Virginia Beach | 46 min |
| Aug 14, 5:04 PM EDT | Special Weather Statement | AKQ | City of Richmond | 41 min |
| Aug 14, 5:04 PM EDT | Special Weather Statement | AKQ | Mecklenburg | 41 min |
| Aug 14, 5:05 PM EDT | Special Marine Warning | AKQ | 55 min | |
| Aug 14, 5:10 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, New Kent | 50 min |
| Aug 14, 5:14 PM EDT | Special Marine Warning | AKQ | 61 min | |
| Aug 14, 5:19 PM EDT | Special Weather Statement | AKQ | Sussex | 41 min |
| Aug 14, 5:24 PM EDT | Special Weather Statement | AKQ | Surry | 51 min |
| Aug 14, 5:25 PM EDT | Special Weather Statement | AKQ | Dinwiddie, Lunenburg, Nottoway | 65 min |
| Aug 14, 5:36 PM EDT | Special Marine Warning | AKQ | 54 min | |
| Aug 14, 5:38 PM EDT | Special Weather Statement | AKQ | City of Richmond | 67 min |
| Aug 14, 5:44 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Poquoson | 46 min |
| Aug 14, 5:51 PM EDT | Special Weather Statement | AKQ | Charles City, James City | 39 min |
| Aug 14, 5:55 PM EDT | Special Marine Warning | AKQ | 95 min | |
| Aug 14, 6:01 PM EDT | Areal Flood Advisory | AKQ | James City, Surry, York, City of Williamsburg | 3 hr |
| Aug 14, 6:02 PM EDT | Special Weather Statement | AKQ | City of Hopewell | 43 min |
| Aug 14, 6:04 PM EDT | Areal Flood Advisory | AKQ | York, City of Hampton, City of Newport News, City of Poquoson | 3 hr |
| Aug 14, 6:05 PM EDT | Severe Thunderstorm Warning | AKQ | Charles City, Prince George, City of Hopewell | 40 min |
| Aug 14, 6:09 PM EDT | Special Marine Warning | AKQ | 66 min | |
| Aug 14, 6:11 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Hampton, City of Newport News, City of Norfolk, City of Portsmouth, City of Suffolk | 49 min |
| Aug 14, 6:15 PM EDT | Severe Thunderstorm Warning | AKQ | Lunenburg, Mecklenburg | 31 min |
| Aug 14, 6:21 PM EDT | Special Weather Statement | AKQ | Southampton | 39 min |
| Aug 14, 6:33 PM EDT | Special Weather Statement | AKQ | City of Colonial Heights, City of Petersburg | 42 min |
| Aug 14, 6:39 PM EDT | Special Weather Statement | AKQ | James City, Prince George, Surry, City of Hopewell, City of Williamsburg | 51 min |
| Aug 14, 6:43 PM EDT | Special Weather Statement | AKQ | City of Chesapeake, City of Norfolk, City of Portsmouth, City of Virginia Beach | 62 min |
| Aug 14, 6:44 PM EDT | Areal Flood Advisory | AKQ | Isle of Wight, York, City of Hampton, City of Newport News, City of Norfolk | 3 hr |
| Aug 14, 6:45 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, Southampton, City of Suffolk | 45 min |
| Aug 14, 6:52 PM EDT | Special Weather Statement | AKQ | James City | 38 min |
| Aug 14, 6:55 PM EDT | Special Weather Statement | AKQ | City of Hampton, City of Newport News, City of Portsmouth | 50 min |
| Aug 14, 6:59 PM EDT | Severe Thunderstorm Warning | AKQ | Dinwiddie, Prince George, Surry, Sussex, City of Petersburg | 46 min |
| Aug 14, 7:05 PM EDT | Special Marine Warning | AKQ | 55 min | |
| Aug 14, 7:10 PM EDT | Special Marine Warning | AKQ | 65 min | |
| Aug 14, 7:15 PM EDT | Severe Thunderstorm Warning | AKQ | Isle of Wight, City of Chesapeake, City of Portsmouth, City of Suffolk | 45 min |
| Aug 14, 7:41 PM EDT | Special Weather Statement | AKQ | Fluvanna | 49 min |
| Aug 14, 7:44 PM EDT | Severe Thunderstorm Warning | AKQ | Southampton, Surry, Sussex | 30 min |
| Aug 14, 7:48 PM EDT | Special Weather Statement | AKQ | City of Chesapeake | 42 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.